Alert archive / Florida / Hard Freeze Warnings in 2012

Hard Freeze Warning 3, NWS Jacksonville, FL

January 13, 2012Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this hard freeze warning at Jan 13, 2012, 2:35 PM EST for Gilchrist County, Suwannee County, Florida. It took effect at Jan 13, 2012, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 2:35 PM EST (19:35 UTC)
In effect from
Jan 13, 2012, 11:00 PM EST
Expired
Jan 14, 2012, 9:00 AM EST
In force
10 hr
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -230 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-230 m²/s²
0-3 km storm-relative helicity
-104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this hard freeze warning went out at Jan 13, 2:33 PM EST, 2 minutes earlier.

Area forecast discussion, Jan 13, 2:33 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EST FRI JAN 13 2012

.SHORT TERM / THROUGH SATURDAY/...

TONIGHT...VERY DRY AND COLD AIR WILL CONTINUE WITH PASSING MID
AND HIGH CLOUDS AT TIMES. CLOUDS EXPECTED TO RAPIDLY CLEAR BTN 06Z
AND 12Z WITH SUFFICIENTLY LIGHT WINDS AND A COLD AIRMASS FOR A
FREEZE WARNING. HARD FREEZE SEEMS LIKELY OVER THE SUWANEE VALLEY
AREA WITH LOWS AROUND 26 DEGREES THERE AS LOW LEVEL RIDGE BUILDS
ACROSS THE FL BIG BEND. MIN TEMPS FROM UPPER 20S AND LOWER 30S
ELSEWHERE. FROST MAY NOT BE MUCH OF AN ISSUE DUE TO LOW LEVEL DRY
CONDS.

SATURDAY...SFC HIGH PRES SLIDES SWD AS LLVL WINDS BECOME MORE W AND EVEN
SW WITH A SHORTWAVE AND ASSOCD SFC LOW SCOOT ACROSS THE TN VALLEY. TEMPS
EXPECTED TO RISE TO THE UPPER 50S OVER MOST AREAS WITH WLY WINDS OF
10-15G25MPH UNDER MOSTLY CLEAR SKIES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...

AS SURFACE HIGH PRESSURE BUILDS OVER THE SOUTHEASTERN UNITED
STATES...A DRY PERIOD IS EXPECTED WITH MODERATING TEMPERATURES
THROUGH THE EARLY PART OF THE WEEK. A COLD FRONT IS PROGGED TO MOVE
SOUTHEAST ACROSS THE REGION LATE TUESDAY INTO WEDNESDAY. BEST
SUPPORT FOR PRECIP DURING THIS PERIOD SHIFTS TO THE NORTHEAST AS
THE SYSTEM PULLS THROUGH...HELPING TO LOWER PRECIP CHANCES. THE
COLDEST AIR BEHIND THIS SYSTEM REMAINS TO THE NORTH...SO NOT
EXPECTING MUCH OF A COOL DOWN...AS TEMPERATURES LOOK TO REMAIN
ABOVE NORMAL POST FRONTAL THROUGH THE END OF THE WEEK.

&&

.MARINE...SCEC HEADLINE EXPECTED OFFSHORE TONIGHT AS PRES GRADIENT
INCREASES. NWLY WINDS OF 15-20 KT AND SEAS AOB 6 FT EXPECTED.
ANY SCA CONDS SHOULD BE RELATIVELY SHORT-LIVED AND OVER A SMALL
AREA OFFSHORE. WINDS BACK SLOWLY ON SAT AND DECREASE BUT TEMPORARY
SCEC HEADLINES POSSIBLE THROUGH SAT AFTN.

HIGH PRESSURE BUILDS ACROSS THE SOUTHEASTERN UNITED STATES
SUNDAY...THEN MOVES OVER THE WESTERN ATLANTIC EARLY IN THE WEEK.
A COLD FRONT WILL CROSS THE AREA WATERS WEDNESDAY...BRINGING AN
INCREASE IN WINDS AND WAVES.

&&

.FIRE WEATHER...LOW RH VALUES EXPECTED ON SAT BUT WINDS MAY STAY
JUST BELOW CRITIERA AND NOT HIGH ENOUGH FOR FIRE WX WATCHES OR RED
FLAGS AT THIS TIME. ERC VALUES ARE BELOW 35 AS WELL. STILL A FIRE
SENSTIVE DAY DUE TO VERY LOW RH AT ABOUT 25 PERCENT AND WINDS OF
10-15G25MPH... SO AT A MINIMUM FIRE DANGER STATEMENTS WOULD BE
WARRANTED.

THE NEXT CHANCE FOR PRECIP THIS PERIOD COMES TUESDAY NIGHT INTO
WEDNESDAY AS A COLD FRONT PASSES THROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  27  56  32  60 /   0   0   0   0
SSI  32  54  37  57 /   0   0   0   0
JAX  28  57  32  61 /   0   0   0   0
SGJ  33  56  37  58 /   0   0   0   0
GNV  27  58  31  63 /   0   0   0   0
OCF  29  59  33  65 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY FOR
     ALACHUA-BAKER-BRADFORD-CLAY-DUVAL-MARION-NASSAU-PUTNAM-ST
     JOHNS-UNION.

     HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST SATURDAY
     FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

     RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR CLAY-DUVAL-
     NASSAU-ST JOHNS.

GA...NONE.
AM...NONE.
&&

STRUBLE/SHASHY
Hazardous weather outlook, Jan 13, 8:00 AM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 AM EST FRI JAN 13 2012

GAZ132>136-149>154-162>166-140500-
APPLING-ATKINSON-BACON-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-
CHARLTON-CLINCH-COFFEE-ECHOLS-GLYNN (COASTAL)-GLYNN (INLAND)-
JEFF DAVIS-PIERCE-WARE-WAYNE-
800 AM EST FRI JAN 13 2012

THIS OUTLOOK IS FOR COASTAL NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

BREEZY CONDITIONS TODAY WILL RESULT IN WIND GUSTS UP TO 25 MPH
TODAY. THERE WILL BE AN ELEVATED FIRE DANGER TODAY DUE TO LOW
HUMIDITY AND GUSTY WINDS.

COLDER AIR HAS SPREAD OVER THE AREA AND WILL RESULT IN SUB-
FREEZING TEMPERATURES AFTER MIDNIGHT TONIGHT OVER SOUTHEAST
GEORGIA. LOW TEMPERATURES EARLY SATURDAY MORNING WILL BE NEAR 30
DEGREES OVER SOUTHEAST GEORGIA...AND IN THE MID 30S OVER COASTAL
AREAS OF NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A FREEZE IS EXPECTED AGAIN SATURDAY NIGHT OVER SOUTHEAST GEORGIA
WITH TEMPERATURES FALLING TO NEAR 30 DEGREES EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

AMZ450-452-454-470-472-474-140500-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-
800 AM EST FRI JAN 13 2012

THIS OUTLOOK IS FOR ATLANTIC COASTAL WATERS FROM ALTAMAHA SOUND GA
TO FLAGLER BEACH FL OUT TO 60 NM.

...SMALL CRAFT ADVISORY FOR OFFSHORE WATERS...

.DAY ONE...TODAY AND TONIGHT...

WEST TO NORTHWEST WINDS WILL BE 20 TO 25 KNOTS OVER THE COASTAL
WATERS THIS MORNING. THERE WILL BE FREQUENT GALE FORCE GUSTS EARLY
THIS MORNING OVER THE GEORGIA OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

FLZ020>025-030>033-035>038-040-140500-
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION-
800 AM EST FRI JAN 13 2012

THIS OUTLOOK IS FOR INLAND NORTHEAST FLORIDA.

...FREEZE WATCH TONIGHT FOR MOST OF THE AREA...

.DAY ONE...TODAY AND TONIGHT...

BREEZY CONDITIONS TODAY WILL RESULT IN WIND GUSTS UP TO 25 MPH
TODAY. THERE WILL BE AN ELEVATED FIRE DANGER TODAY DUE TO LOW
HUMIDITY AND GUSTY WINDS.

COLDER AIR HAS SPREAD OVER THE AREA AND WILL RESULT IN SUB-
FREEZING TEMPERATURES OVER MUCH OF THE AREA MIDNIGHT. LOW
TEMPERATURES EARLY SATURDAY MORNING WILL BE IN THE UPPER 20S AND
LOWER 30S MAINLY INLAND AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A FREEZE IS EXPECTED AGAIN SATURDAY NIGHT WITH TEMPERATURES
FALLING TO NEAR 30 DEGREES INLAND AREAS EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:32 AM ESTFreeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union11 hr
Jan 13, 9:45 AM ESTRed Flag WarningJAXNassau7 hr
Jan 13, 2:35 PM ESTFreeze WarningJAXBaker, Bradford, Nassau, Union18 hr

Nearby

Hard Freeze Warnings in Florida, 2012Every hard freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.